Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2006, 6:01 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 20, 2006, 7:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 63 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:29 PM CDT | TSTM WND GST 60 | Birds, IL | REPORTED BY COUNTY SHERIFF...ALONG WITH 0.5 INCH HAIL. |
| Jun 20, 6:38 PM CDT | HAIL 0.88 | 2 S Birds, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 202301 SVRILX ILC033-101-210000- /O.NEW.KILX.SV.W.0209.060620T2301Z-060621T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 601 PM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS. NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS. * UNTIL 700 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIRDS...OR ABOUT 10 MILES NORTHWEST OF LAWRENCEVILLE...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BRIDGEPORT... BIRDS... LAWRENCEVILLE... OTHER LOCATIONS IN THE WARNING INCLUDE...BILLETT AND PINKSTAFF. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3894 8784 3881 8793 3861 8764 3885 8754 $$ MILLER
4 follow-up statements
000 WWUS53 KILX 202318 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 617 PM CDT TUE JUN 20 2006 ILC033-101-210000- /O.CON.KILX.SV.W.0209.000000T0000Z-060621T0000Z/ CRAWFORD-LAWRENCE- 617 PM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN CRAWFORD AND NORTHEASTERN LAWRENCE COUNTIES... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIRDS...OR ABOUT 9 MILES NORTH OF LAWRENCEVILLE...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... EXTREME SOUTHERN CRAWFORD COUNTY. BIRDS. LAWRENCEVILLE. OTHER LOCATIONS AFFECTED INCLUDE...BRIDGEPORT...PINKSTAFF AND BILLETT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3891 8777 3881 8793 3861 8764 3885 8754 $$ MILLER
000 WWUS53 KILX 202333 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 632 PM CDT TUE JUN 20 2006 ILC033-101-210000- /O.CON.KILX.SV.W.0209.000000T0000Z-060621T0000Z/ CRAWFORD-LAWRENCE- 632 PM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN CRAWFORD AND NORTHEASTERN LAWRENCE COUNTIES... AT 628 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED 2 MILES EAST OF BIRDS...OR ABOUT 8 MILES NORTHEAST OF LAWRENCEVILLE...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... BIRDS. PINKSTAFF. RUSSELLVILLE. EXTREME SOUTHEAST CRAWFORD COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3891 8777 3881 8793 3861 8764 3885 8754 $$ MILLER &
000 WWUS53 KILX 202348 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 647 PM CDT TUE JUN 20 2006 ILC033-202357- /O.CAN.KILX.SV.W.0209.000000T0000Z-060621T0000Z/ CRAWFORD- 647 PM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN CANCELLED... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3885 8769 3872 8776 3866 8762 3885 8754 $$ ILC101-210000- /O.CON.KILX.SV.W.0209.000000T0000Z-060621T0000Z/ LAWRENCE- 647 PM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN LAWRENCE COUNTY... AT 643 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR PINKSTAFF... OR ABOUT 8 MILES NORTHEAST OF LAWRENCEVILLE...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PINKSTAFF. RUSSELLVILLE. RURAL EASTERN LAWRENCE COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3885 8769 3872 8776 3866 8762 3885 8754 $$ MILLER &
000 WWUS53 KILX 210005 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CDT TUE JUN 20 2006 ILC101-210015- /O.EXP.KILX.SV.W.0209.000000T0000Z-060621T0000Z/ LAWRENCE- 705 PM CDT TUE JUN 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY EXPIRED AT 700 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3885 8769 3872 8776 3866 8762 3885 8754 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:25 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 2:25 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT TUE JUN 20 2006 .DISCUSSION... FORECAST CHALLENGE FOR THE NEXT FEW DAYS WILL BE THE POSITION OF A QUASI-STATIONARY FRONT AND ITS INFLUENCE ON CONVECTIVE DEVELOPMENT IN CENTRAL AND SOUTHEAST IL. THE LATEST EARLY AFTERNOON SURFACE ANALYSIS INDICATED A SLOW MOVING WARM FRONT LIFTING NORTH...WHICH EXTENDED FROM ABOUT MACOMB TO SPRINGFIELD TO ROBINSON. VERY UNSTABLE AIR WAS SOUTH OF THE FRONT... WITH DEW POINTS IN THE 65-70 RANGE AND CAPES AROUND 2500-4000. THIS FRONT WILL BE THE FOCUS FOR OUR T-STORM CHANCES THE REST OF THE WEEK AS IT WAVERS NORTH THEN BACK SOUTH AGAIN. THE NAM/WRF AND GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH THURSDAY...BUT THEN THE GFS SEEMS TO BE MUCH QUICKER IN PUSHING THE FRONT THROUGH BY FRIDAY. THE NAM/WRF IS FARTHER NORTH WITH HIGH PRESSURE IN THE UPPER GREAT LAKES AND THUS A BIT FARTHER NORTH WITH THE FRONT...WHICH SEEMS REASONABLE BASED ON BOTH MODELS DEPICTION OF A SHORTWAVE AXIS IN WISCONSIN MIDDAY FRIDAY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... THE ONGOING CONVECTION...WHICH IS PERSISTANT REMNANTS OF THIS MORNINGS NORTHERN PLAINS MCS...WAS JUST PUSHING INTO WEST CENTRAL IL...BRINGING MUCH NEEDED RAINFALL. THE HEAVIEST RAIN...NEAR GALESBURG... WAS AT THE INTERSECTION OF THE LIFTING WARM FRONT AND THE OUTFLOW/COLD POOL FROM THE MCS. AS THE WARM FRONT CONTINUES TO SLOWLY LIFT...THE CONVECTIVE HOT SPOT SHOULD CONTINUE TO BE BETWEEN I-74 AND US 136 THIS EVENING. HOWEVER...CAN NOT RULE OUT SCATTERED T-STORMS ANYWHERE IN THE WARM SECTOR OF CENT/SE IL WHERE THE CAP WEAKENS ENOUGH THIS EVENING. THE CHALLENGE OVERNIGHT WILL BE THE NORTHWARD EXTENT OF THE WARM FRONT...WHICH WILL PROVIDE THE FOCUS FOR ANOTHER OVERNIGHT CONVECTIVE COMPLEX. AT THIS TIME IT LOOKS LIKE THE FRONT SHOULD MAKE IT UP TOWARD I-74...WITH THE STRONGEST STORMS IN THE I-80 CORRIDOR. CONCERNS FOR TOMORROW ARE THE LOCATIONS OF THE STALLED FRONT AND ANY OUTFLOW BOUNDARIES FROM OVERNIGHT STORMS. INCREASING LOW LEVEL WINDS AND A VERY UNSTABLE AIRMASS SHOULD RESULT IN MORE SHOWERS AND T-STORMS DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE ESPECIALLY ALONG THE I-74 CORRIDOR CLOSER TO THE FRONT. SIMILAR CONDITIONS WILL BE IN STORE FOR CENT AND SE IL THURSDAY AS THE FRONT IN NORTHERN IL SLOWLY SAGS SOUTH. THE PRIMARY AREA OF CONCERN WILL BE BETWEEN I-74 AND I-70 AS THE UNSTABLE AIR INTERACTS WITH THE BOUNDARY. THE LIMITING FACTOR...HOWEVER...WILL BE A LACK OF LOW LEVEL CONVERGENCE AS THE WINDS WEAKEN AND VEER MORE WESTERLY. LONG TERM...FRIDAY THROUGH TUESDAY... THE AFOREMENTIONED FRONT MAY STILL BE CLOSE TO THE AREA ON FRIDAY AS A SHORTWAVE MOVING THROUGH THE UPPER MIDWEST INDUCES A WEAK LOW PRESSURE AREA IN ERN MO. THE NAM/WRF APPEARS TO BE OVERLY GENEROUS WITH THE PRECIPITATION...AND A BIT TOO FAR NORTH. THUS...WILL PUT 40 TO 50 POPS SOUTH OF A RUSHVILLE-LINCOLN-PARIS LINE IN THE FORECAST FOR FRIDAY...TAPERING TO SLIGHT CHANCES IN NORTH CENTRAL SECTIONS. HIGH PRESSURE IN THE NORTHERN GREAT LAKES SHOULD BRING DRIER AIR INTO NORTHERN AND CENTRAL IL FOR THE WEEKEND...THE EXCEPTION WILL BE IN LOCATIONS SOUTH OF A SHELBYVILLE-PARIS LINE WHERE A FEW SHOWERS MAY LINGER INTO SATURDAY AS THEY REMAIN CLOSE ENOUGH TO THE SLOWLY DEPARTING FRONT. NORTHWEST FLOW IS EXPECTED TO DEVELOP BY EARLY NEXT WEEK KEEPING TEMPS ON THE COOLER SIDE. A CLIPPER TYPE SYSTEM MAY BRING OUR NEXT CHANCE FOR SHOWERS EARLY IN THE WEEK...BUT FOR NOW WILL ONLY KEEP A SLIGHT CHANCE IN THE GRIDS FOR MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER
Hazardous weather outlook, Jun 20, 11:12 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT TUE JUN 20 2006 ILZ027>031-036>038-040>057-061-211615- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- 1112 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL GRADUALLY PUSH NORTHWARD ACROSS CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WARM AND HUMID AIRMASS...ALONG AND SOUTH OF THIS FRONT. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE I-74 CORRIDOR. LARGE HAIL AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE WITH ANY SEVERE STORMS. A TORNADO IS NOT OUT OF THE QUESTION IN THE IMMEDIATE VICINITY OF THE WARM FRONT. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL LINGER AROUND THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM...DURING THIS PERIOD. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEST OF I-55 THIS AFTERNOON... AND IN AREAS EAST OF I-55 LATE THIS AFTERNOON INTO EARLY EVENING. ILZ062-063-066>068-071>073-211615- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1112 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL GRADUALLY PUSH NORTHWARD INTO CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE WARM AND HUMID AIRMASS...ALONG AND SOUTH OF THIS FRONT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT WILL LINGER AROUND THE AREA THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARY WILL BRING A PERIODIC RISK OF THUNDERSTORMS WITH THEM...DURING THIS PERIOD. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...INTO EARLY EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.